Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 33, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 19, 2005, 4:30 PM CDT for Henry County, Mercer County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 4:30 PM CDT (21:30 UTC)
- Expired
- May 19, 2005, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Henry County, IL, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 44 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 192131 SVRDVN ILC073-131-192200- /O.NEW.KDVN.SV.W.0033.050519T2130Z-050519T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 430 PM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HENRY COUNTY IN NORTHWEST ILLINOIS THIS INCLUDES THE CITY OF CAMBRIDGE NORTHEASTERN MERCER COUNTY IN NORTHWEST ILLINOIS * UNTIL 500 PM CDT * AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW WINDSOR...OR ABOUT 13 MILES EAST OF ALEDO...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALPHA AND 8 MILES SOUTH OF LYNN CENTER BY 435 PM CDT WOODHULL AND 8 MILES SOUTH OF ANDOVER BY 440 PM CDT THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 23 AND 34. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4132 9059 4114 9064 4109 9014 4130 9014 $$ SHEETS
2 follow-up statements
000 WWUS53 KDVN 192152 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 451 PM CDT THU MAY 19 2005 ILC131-192201- /O.CAN.KDVN.SV.W.0033.000000T0000Z-050519T2200Z/ MERCER IL- 451 PM CDT THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MERCER COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT. LAT...LON 4133 9042 4112 9039 4109 9015 4130 9015 $$ ILC073-192200- /O.CON.KDVN.SV.W.0033.000000T0000Z-050519T2200Z/ HENRY IL- 451 PM CDT THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR SOUTHWESTERN HENRY COUNTY... AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR WOODHULL...OR ABOUT 10 MILES SOUTH OF CAMBRIDGE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEKOMA AND 8 MILES SOUTH OF ULAH BY 450 PM CDT THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 23 AND 34. LAT...LON 4133 9042 4112 9039 4109 9015 4130 9015 $$ SHEETS
000 WWUS53 KDVN 192157 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 457 PM CDT THU MAY 19 2005 ILC073-192207- /O.EXP.KDVN.SV.W.0033.000000T0000Z-050519T2200Z/ HENRY IL- 457 PM CDT THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY COUNTY EXPIRES AT 500 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED AND MOVED SOUTH OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4133 9042 4112 9039 4109 9015 4130 9015 $$ SHEETS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:50 PM CDT, 40 minutes earlier.
Area forecast discussion, May 19, 3:50 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 350 PM CDT THU MAY 19 2005 .SYNOPSIS... WILL BE CONCISE DUE TO SHORT STAFFING WITH ONGOING SEVERE TO NEAR WEATHER. SHORT WAVE TO DIVE SE TONIGHT WITH STORMS ENDING BY MID EVENING AND LOW CLOUDS FROM NORTH TO ROTATE BEHIND SFC LOW AS IT HEADS INTO OHIO VALLEY. NUMEROUS REPORTS OF PEA SIZED HAIL UP TO PENNY SIZE (.75) PAST TWO HOURS WITH 25 TO 45 MPH WINDS IN STORM OUTFLOWS. APPEARS 50F TO 55F DEWPOINTS INTO INFLOW OF STORMS LIMITING HAIL SIZE AND WINDS WHICH IS FORTUNATE FOR AREA. && .SHORT TERM...(TONIGHT AND TOMORROW) STORMS SHOULD EXIT BY 9 PM WITH 50 POPS EAST AND 30 WEST ENDING BY MIDNIGHT. LOW CLOUDS TO ARRIVE NE 1/2 TO 2/3 AREA BY DAYBREAK AND OVER ALL AREA IN MORNING WITH SOME LIGHT TO MODERATE PATCHY FOG. SOME DRIZZLE POSSIBLE BUT PASS TO LATER SHIFTS TO CONSIDER. KEPT CLOUDS AROUND MOST AREAS TIL MID TO LATE PM BASED ON CLOUDS NOW IN NORTH WI/MN. IF CLEARING IS SOONER THEN TEMPS TOO COOL BUT IF CLOUDS HANG IN ALL DAY THEN SOME TEMPS TOMORROW ARE STILL TOO MILD. LATER SHIFTS SHOULD REASSESS. && .LONGER TERM...(FRIDAY NIGHT THROUGH NEXT THURSDAY) VIGOROUS AND CHANGING PATTERN STILL REASONABLE TO AFFECT AREA FOR FORESEEABLE FUTURE. QUIET TIL LATE SATURDAY INTO SUNDAY WITH SHOWERS AND THUNDERSTORMS. LIMITED MOISTURE SHOULD KEEP SEVERE POTENTIAL LOW FOR WEEKEND EVENT. THEN BRISK LATE SUNDAY INTO MONDAY AND SEASONABLY COOL. NEXT SYSTEM(S) LATE TUESDAY INTO WEDNESDAY OR POSSIBLY AS LATE AS THURSDAY TO BE STRONGER WITH HIGH POTENTIAL FOR SEVERE BUT STILL NEED ANOTHER 24 HOURS TO BETTER ASSESS MODEL CAPTURING SMALLER FEATURES AND PHASING ISSUES. NEVERTHELESS...JET AXIS STILL TO BE SOUTH OF AREA MOST OF NEXT 7 DAYS TO LIMIT TEMPS TO NEAR TO BELOW NORMAL WHICH COULD LIMIT SEVERE RISK DEPENDING ON STRENGTH OF DISTURBANCES AND HOW CLOSE JET AXIS COMES TO OUR REGION. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...SEVERE THUNDERSTORM WATCH SOUTH OF HIGHWAY 20 UNTIL 9 PM CDT. IL...SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT. MO...SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT. && NICHOLS
Hazardous weather outlook, May 19, 12:30 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1230 PM CDT THU MAY 19 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-201000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 1230 PM CDT THU MAY 19 2005 ...SOME SEVERE WEATHER TO DEVELOP AND OCCUR BETWEEN 2 AND 8 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BROKEN LINE OF THUNDERSTORMS WILL DEVELOP NEAR THE HIGHWAY 30 CORRIDOR...ROUGHLY ALONG A MT CARROLL TO CEDAR RAPIDS LINE BY MID AFTERNOON. THE LINE WILL MOVE SOUTHEAST ACROSS THE AREA BY MID EVENING. BETWEEN 2 AND 8 PM IT APPEARS SOME OF THE STRONGEST STORMS WILL REACH SEVERE LEVELS. THE GREATEST THREAT OF SEVERE WEATHER SHOULD OCCUR SOUTH AND EAST OF A STERLING TO TIPTON TO WASHINGTON TO KEOKUK LINE BETWEEN 2 AND 8 PM. THE GREATEST THREAT WITH THESE STORMS SHOULD BE LARGE HAIL UP TO SIZE OF QUARTERS. MODERATE DIRECTIONAL WINDS SHEAR IN THE LOW LEVELS MAY ALLOW FOR ISOLATED TORNADOES AND ALSO DAMAGING WINDS. CURRENT CALCULATIONS SUGGEST WITH SURFACE TEMPERATURES AND DEWPOINTS OF 82F AND 57F... STRAIGHT LINE WINDS OF OVER 60 MPH MAY BE POSSIBLE AND ISOLATED TORNADOES OF UP TO MID LEVEL F1 INTENSITY...OR WINDS OF 73 TO 112 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON BY 2 PM TIL AROUND 8 PM IN THE GREATEST THREAT REGION. PLEASE RELAY ANY SIGNIFICANT WEATHER REPORTS TO THE NOAA NWS OFFICE IN THE QUAD CITIES. NICHOLS
In the hours before
Special weather statement, May 19, 1:28 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 128 PM CDT THU MAY 19 2005 IAZ051>054-063>068-076>078-087>089-098>099- ILZ001>002-007-009-015>017-024>026-034>035- MOZ009>010-200200- BENTON IA-CEDAR IA-CLINTON IA-DES MOINES IA-HENRY IA- IOWA IA-JACKSON IA-JEFFERSON IA-JOHNSON IA-JONES IA- KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MUSCATINE IA- SCOTT IA-VAN BUREN IA-WASHINGTON IA-BUREAU IL- CARROLL IL-HANCOCK IL-HENDERSON IL-HENRY IL- JO DAVIESS IL-MCDONOUGH IL-MERCER IL-ROCK ISLAND IL- STEPHENSON IL-WARREN IL-WHITESIDE IL-CLARK MO- SCOTLAND MO- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREAS IN ILLINOIS THIS WATCH INCLUDES 13 COUNTIES IN NORTH CENTRAL ILLINOIS BUREAU PUTNAM IN NORTHWEST ILLINOIS CARROLL HENRY JO DAVIESS MERCER ROCK ISLAND STEPHENSON WHITESIDE IN WEST CENTRAL ILLINOIS HANCOCK HENDERSON MCDONOUGH WARREN IN IOWA THIS WATCH INCLUDES 18 COUNTIES IN EAST CENTRAL IOWA BENTON CEDAR CLINTON IOWA JACKSON JOHNSON JONES LINN MUSCATINE SCOTT IN SOUTHEAST IOWA DES MOINES HENRY JEFFERSON KEOKUK LEE LOUISA VAN BUREN WASHINGTON IN MISSOURI THIS WATCH INCLUDES 2 COUNTIES IN NORTHEAST MISSOURI CLARK SCOTLAND THIS INCLUDES THE CITIES OF...STERLING...ROCK FALLS...OQUAWKA... MAQUOKETA...KEWANEE...MARENGO...MUSCATINE...FORT MADISON... KAHOKA...BURLINGTON...GALENA...WAPELLO...VINTON...CEDAR RAPIDS... KEOSAUQUA...MACOMB...HENNEPIN...CARTHAGE...MONMOUTH... MOUNT PLEASANT...MEMPHIS...WASHINGTON...CLINTON...FAIRFIELD... IOWA CITY...ANAMOSA...SIGOURNEY...BETTENDORF...DAVENPORT... FREEPORT...PRINCETON...MOUNT CARROLL...ALEDO...MOLINE... ROCK ISLAND AND TIPTON. NICHOLS
Local storm report, May 19, 2:12 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
212 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL OLIN 42.00N 91.14W
05/19/2005 0.50 INCH JONES IA TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL REPORTED
&&
SCOTTDLocal storm report, May 19, 3:03 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
303 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL LOWDEN 41.86N 90.92W
05/19/2005 0.75 INCH CEDAR IA COUNTY OFFICIAL
&&
SCOTTDLocal storm report, May 19, 3:07 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL LOWDEN 41.86N 90.92W
05/19/2005 0.50 INCH CEDAR IA CO-OP OBSERVER
PEA TO DIME SIZE HAIL REPORTED
&&
SCOTTDLocal storm report, May 19, 3:23 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 3 E CALAMUS 41.83N 90.70W
05/19/2005 0.75 INCH CLINTON IA TRAINED SPOTTER
&&
SCOTTDNearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.